MAUDE Adverse Event Report: STRYKER GMBH NAIL HOLDING SCREW, TIBIA T2 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH NAIL HOLDING SCREW, TIBIA T2 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060370
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "t2 tibia nail holder bolt ref 18060370 that no longer fits in the t2 tibia nail holder ref 18061002.".
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "t2 tibia nail holder bolt ref (b)(4) that no longer fits in the t2 tibia nail holder ref (b)(4).".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was returned and h6 (method, results and conclusion code).The reported event could be confirmed based on the returned devices inspection.The device inspection revealed the following: the nail holding screw is highly worn out and partially deformed at the shaft section close to the threads.This is most likely due to repetitive friction, therefore causing local accumulation of material and thickening.The nail holding screw could not be inserted through the nail handle as intended.They jammed at the level of the observed deformations.Then, a fully functional nail handle was used.The returned nail holding screw could not be inserted in the sample nail handle.The dimensional inspection confirmed the above observations.There is a local deformation on the nail holding screw (larger diameter than expected) as well as inside the nail handle (smaller diameter than expected).Therefore, the nail holding screw cannot be inserted anymore.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The devices were most likely not inspected and tested properly before the procedure, leading to unnoticed deformation from repetitive friction on the nail holding screw and nail handle.As a reminder, the stryker instructions for cleaning, sterilization, inspection and maintenance help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.The instructions for use also state: before every operation, ensure that all devices to be used during the operation function correctly with each other.If more information is provided, the case will be reassessed.

Brand Name
NAIL HOLDING SCREW, TIBIA T2 10 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22011737
Report Number0008031020-2025-00887
Device Sequence Number5342644
Product Code LXH
UDI-Device Identifier04546540196484
UDI-Public(01)04546540196484(10)K1A316C
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060370
Device Lot NumberKSS2300XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/13/2025
11/06/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/11/2025
12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown